Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering from severe cough. Prescribed omnicef,lupitus, levmore. Need further advice

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Sir,

i have been suffering from severe cough from last 2 years. kindly suggest me best place to visit. I am from Ranchi. and the doctor has advised me the following medicines :

1. Omnicef - A - Tablet
2. Lupitus - Syrup
3. Coscodin - Syrup
4. Levmore - vitamin tablet
Posted Mon, 22 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi XXXXXXX XXXXXXX
Welcome to XXXXXXX forum.

Let me know your other associated symptoms along with mentioned?
Do you have fever/ chest pain/ running nose or blockage of nose?
Do you have feeling of slippage of liquids from nose via throat to food pipe? It is known as "Postnasal drip" in medical term?
Are you a smoker or past history of smoking?
At what time cough is worsening?

Exact diagnosis could be made on the basis of your supportive symptoms.
With the available described symptoms, there could be possibility of acute upper respiratory tract viral infection.
Other possibility could be Cough variant asthma, Postnasal drip, irritation of central cough receptors.
Cough variant asthma (CVA) is a type of asthma in which clinical examination and all relevant investigations are normal and patient makes complaints of chest tightness and suffocation.
Inhaler bronchodilators are the preferred choice of drug for CVA.

You should consult with XXXXXXX medicine specialist/ chest physician and should go for thorough check up.
You should also go for complete blood count, erythrocyte sedimentation rate, chest x XXXXXXX spirometry.

You should continue with your prescribed medicine and if your condition won't improve then you should also take Benzanotate along with codeine sulphate syrup.
Use of bronchodilator is needed or not is decided by clinical examination.

You should avoid cold drinks, sour and oily food.
Perform, gargles three times in a day; a glass of lukewarm water with a pinch of salt.

You can consult with Dr XXXXXXX Chadni XXXXXXX XXXXXXX or Apollo clinic for better treatment.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
 
Follow-up: Suffering from severe cough. Prescribed omnicef,lupitus, levmore. Need further advice 21 hours later
Sir,

I do not have any problem of fever/ chest pain/ running nose or blockage of nose
No feeling of slippage of liquids from nose via throat to food pipe.
Around 30 years back i use to smoke. it was for almost 3 to 4 years. but after that i have stopped smoking completely. my cough gets worse during the morning and night and its less when i m lying down and taking rest. In 1988 i had consulted in cmc vellore and there the doctor had given me medicine from which i got relief completely.I dont remember the name of the medicine. but then again from last 2 to 3 years it has started and it is more during the winter season. i dont have any other health problems. i dont have any problems in breathing even when i m in high altitude areas. the medicine that you have mentioned above in not available in the medical stores here. kindly provide me common medicines which is available everywhere. I am not getting any relief from taking the medicines that i have mentioned in my last query. Kindly help.

Regards,
B.K XXXXXXX
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi,
You should take Syrup Tossex/ Indikof-c/ Grillinctus CD (all these contains codeine sulphate).
You should also take Levmore along with short course of bronchodilators inhalers (containing formoterol and tiotropium).
You should take all these medications on written prescription from your local doctors.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor